I have been taking Adderall for almost 4 years for ADD - currently prescribed 30mg bid. In the past few months I have been experiencing awful muscle pain in both my upper arms. The muscles feel so cramped and tender that I can't raise either arm. It can last up to 4 or 5 days at a time. Anyone else have this happen to them using Adderall? Any suggestions on relieving pain besides more meds? (OTC pain relievers - tried them all with little to no relief!)
Some of the more serious side effects of Adderall involving muscle tiredness and fatigue, numbness of arms and legs. It sounds like you're lucky enough to have them. Anyone can have problems or side effects at any time while on any med. Head meds are well known to cause a variety of s/e. I would think.you.need to contact your prescribing physician as soon as possible. You may need a change. You must take care of yourself. Please seek professional help. Peace, Sweet Hippie
This is the same thing that I am going through!!! I have the worst muscle pain! I also take 60mg Adderall per day (for narcolepsy). I am really beginning to get worried about this side effect effecting my life! I have two young children and am a stay at home mom... if I don't take it i cannot stay awake but if I do take it I feel like I'm 98 years old and I'm only 30! Also I have a numb throat!!! Very bizarre... I know I didn't help with your question! I just was so astounded someone else is experiencing this!! Thank you for asking this. Now to read the other responses! :)
I was recently prescribed Adderall for narcolepsy and about 2 months after I started taking it daily I started to feel a very painful feeling in my hands, wrists, and forearm area. I tried to ignore the pain thinking it would eventually just go away and the crippling pain feeling slowly spread from there all the way up my entire arms and all the way down my back and down into my legs, and then last my calves and feet. When I noticed it spreading I went to my doctor and was then soon later diagnosed with fibromyalgia naropathy which is a very painful nerve damage disease. I definitely think Adderall being a stimulant damaged my nerves slowly and attacked my central nervous system altogether. Adderall (stimulants of any kind) gave me naropathy!
im 44 years old & was on generic adderall for about 4 years for add & was told it was causing my high blood pressure. drs wanted to put me on blood pressure meds so i decided to quit adderall instead. that was a year & a half ago & now ive had muscle pain in my arms, mainly forearms & wrist & elbows. used to be shoulders but comes & goes but pretty much gone. this has been going on for a year & dont know if adderall is the cause. hurts mainly when i wake up so i sleep with braces to stop the curling of my wrist.seems to help a little but none of this happened when i was on adderall. any one else experience this???
I started Adderall XR about 5 1/2 years ago and in the last two years i have had constant foot pain that goes into my calves somtimes too. I can't be on my feet at all or they start aching. Is Adderall probably the cause???
I have been taking Adderall tablets 30 mg for 2 years now and I have the worst pain in my neck and my back and shoulders and it's like my muscles they tense up and they not in at the end of the day my whole back upper back is in complete knots and it's so painful
I was told by one doctor that Adderall is dehydrated that if you hydrate you and that you have to drink a lot of water like more than normal and you have to stay hydrated and I don't know how true this is I mean like I told me this so I'm assuming that is very true but if anyone else knows anything about this I would like to hear that a response is on it
I take Adderall 30mg bid and at times experience severe muscle pain in hips and thighs... It feels like I just ran a couple miles or so... After much trial and error I discovered that taking Magnesium (400mg) will pretty much eliminate this pain. Results are fast as well. Most muscle pain is gone within 30 minutes of taking the Magnesium. Adderall also tends to throw my electrolytes out of balance so I also drink about 8-16oz. Gatorade daily. I am NOT a medical professional but this works for me. I hope it helps you!
Hi there, I also get these kind of pains from taking Adderall ( and i only take 10 mg 3 times a day) except I get them in the palms of my hands my thighs calves and feet at the most inopportune times. They wake me from a sound sleep or it could be while I’m walking through a parking lot I’ll get a severe muscle spasm in my thigh that can bring me to my knees. I found the only thing that helps me iis these three things: I drink a lot of water, I lowered my dose, And I go off of Adderall for a couple of days to give my body a break and then resume it but I wouldn’t suggest doing that unless you talk to your doctor first because it’s not for everyone. It would depend on your dosage and why you’re taking the Adderall some people require it to be in their system at all times I don’t take it for that reason and therefore my doctor has okayed this. When i resume it I find this muscle cramping returns within a few days so it is very inconvenient.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.